MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05412722001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the us alleged (b)(6) discrepant results generated for one patient when using the cobas 8800 system (sn# (b)(4)).The patient sample produced a (b)(6) result in the initial testing.This sample was reflexed for (b)(6) genotype testing, per normal lab process, where it received a (b)(6) result.The sample was repeated on another 8800 system and received a target not detected result.Both the initial and retest results were reported out.No harm was alleged.
 
Additional Manufacturer Narrative
An investigation is on-going.A supplemental report will be submitted upon completion of the investigation.(b)(4).
 
Additional Manufacturer Narrative
This issue was resolved at the customer on 09/28/2021 by replacing the processing heads.An investigation was performed and concluded that cracks on the processing heads were likely the cause of the issue.A thorough investigation did not identify a supplier/manufacturing issue.Internal testing was performed, which confirmed that no such cracks could be generated while the stop discs were properly mounted in the heads.Cracks could only be reproduced by unscrewing the stop discs and screwing them back into the head while applying lateral force on the stop discs.It was therefore concluded that, in rare situations, the cracks could occur during maintenance activities performed by local engineers.A tightness check already exists and mitigates the risk.The check is required to be performed after maintenance activities impacting the processing heads and is highly likely to detect the issue.

Brand Name
COBAS 8800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE INTERNATIONAL ROTKREUZ
forrenstrasse 2
rotkreuz 6343
SZ   6343
Manufacturer Contact
stacie-ann creighton
1080 us hwy 202 s
na
branchburg, NJ 08876
9082537112
MDR Report Key13144051
Report Number2243471-2022-00003
Device Sequence Number4650926
Product Code MZA
UDI-Device Identifier04015630935390
UDI-Public04015630935390
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK140195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05412722001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown